Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 219, NWS Lubbock, TX

July 10, 2016Yoakum County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jul 10, 2016, 7:23 PM CDT for Yoakum County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2016, 7:23 PM CDT (00:23 UTC)
Expired
Jul 10, 2016, 8:00 PM CDT
In force
37 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

County Yoakum County, TX

The radar

The Lubbock radar (KLBB), 108 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2016-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2016-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1192 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
2621 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:20 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jul 10, 6:20 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
620 PM CDT SUN JUL 10 2016

.AVIATION...
Thunderstorm activity west of the KLBB terminal is expected to
remain west of the site at this point. Storms have not tended to
be very gusty and trends suggest that winds should remain
southerly with only some mid and high level debris clouds.
Otherwise, VFR will persist outside of convection.

&&

.PREV DISCUSSION... /issued 333 PM CDT SUN JUL 10 2016/

SHORT TERM...
Mid level high pressure in clear control of SW US weather today.
Much less in the way of cloud cover and surface temperatures near
the New Mexico border have already climbed to at or above 100
degrees with readings well into the 90s elsewhere across CWA as of
1930Z. SPC mesoanalysis indicates less CAPE and more CIN than
this time yesterday, but certainly cannot rule out a stray
thunderstorm late this afternoon or early evening, mainly favoring
the western South Plains/extreme SW Panhandle. NAM 12Z run
suggests an MCS could affect the extreme SE Panhandle very late
tonight into post-sunrise Monday morning, but has little support
from other solutions. Will continue to keep grid pops below 15%
forecast area wide as the far majority will remain dry, but
probably not everyone.

Otherwise, surface pressure trough will maintain a breezy south
wind through Monday and we will add a couple more degrees for
highs Monday under slowly expanding layer thickness, rendering all
locations near the century mark once again.  JW

LONG TERM...
12Z models remain in agreement keeping the center of a flat ridge
centered over southern AZ/NM into northern Mexico through
Thursday. This will keep temperatures at or a degree or two above
normal through this week which will mean readings right around the
century mark. Mid-level moisture remains rather meager but hot
temperatures and deep boundary layer mixing may still produce
isolated storms mainly across the western South Plains in the late
afternoon and early evening. Too hard to pinpoint the when and
where so will keep a dry forecast going through this cycle.

One difference that has popped up in the 12Z models is the center
of the ridge is now forecast to shift to the north and east for
next weekend and the very end of this forecast cycle. As is the
usual case, there are pretty big differences between the GFS and
ECMWF on the timing of this happening. The ECMWF has the center of
the ridge centered over the forecast area for Saturday which would
mean temperatures over 100 for the forecast area, while the GFS
has the ridge breaking down thanks to a strong easterly wave
moving westward. Will have to see how the models handle this trend
as it could mean hot temperatures or cooler weather with
increasing coverage of precipitation should the easterly wave move
over the area. Again, it is too early to pinpoint what will happen
so will keep temperatures near the century mark with a dry
forecast...for now.

Jordan

&&

.LUB Watches/Warnings/Advisories...
None.
&&

99/99/26
Hazardous weather outlook, Jul 10, 3:58 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
358 PM CDT SUN JUL 10 2016

TXZ021>044-112100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
358 PM CDT SUN JUL 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING
PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL OCCUR LATE THIS AFTERNOON AND
EVENING...PARTICULARLY ACROSS THE WESTERN SOUTH PLAINS AND EXTREME
SOUTHWEST TEXAS PANHANDLE. A FEW OF THESE STORMS COULD PRODUCE
WIND GUSTS TO 70 MPH AND HAIL UP TO THE SIZE OF QUARTERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JW

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.